MAUDE Adverse Event Report: ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNI GLENOID-PERIPHERAL LOCK SCRW
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported, that during a reverse total shoulder procedure, the head of the ar-9145-30, lot: 18.01718 screw broke screw while inserting into the baseplate.Using the screw driver ar-9545-t15-02 without the torque limiter the screw was fully seated before it broke.The head of the screw was removed and the remaining portion of the screw stayed in the patient.The baseplate and screw were left in the patient and the case was completed as desired fixation was achieved.
 
Additional Manufacturer Narrative
Complaint confirmed.Dimensional analysis using caliper concluded that only 9.05 mm of the ar-9145-30 screw remained, with the hex intact and a partial thread remaining.Visual inspection identified that the screw hex was noticeably damaged/rounded.Investigation of the concomitant ar-9545-t15-02 driver identified that the drive geometry had twisted during use with the ar-9145-30.It was noted that a torque indicating adapter was not used while the devices were functioned.Based on the aforementioned data and the observed state of the ar-9145-30 hex, this event is consistent with over-torquing during use, resulting in screw fracture.

Brand Name
UNI GLENOID-PERIPHERAL LOCK SCRW
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10309742
Report Number1220246-2020-01970
Device Sequence Number19094044
Product Code PHX
UDI-Device Identifier00888867057722
UDI-Public00888867057722
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberUNI GLENOID-PERIPHERAL LOCK SCRW
Device Catalogue NumberAR-9145-30
Device Lot Number18.01718
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/15/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;